Update before starting 2nd FCR treatment v

Hi. My 1st treatment FCR has been challenging to say the least. The actual treatment was what I expected after reading all your messages. The normal tiredness and just feeling unwell. I noticed a rash starting and it seen my consultant who said it was an allergy to the antibiotics I was given. So not only am I allergic to penicillin,I'm now adding cotrimoxasde. My itchy rash was getting unbearable so had an urgent appointment to see my consultant and unfortunately took unwell on way to hospital. A lovely couple helped me into hospital before I passed out on the pavement. It turns out I had some sort of toxic infection and was treated with steroids and different antibiotics and spent 2 days in hospital. I can't say enough about our NHS staff they where fantastic and understanding and so caring.

Today I start round 2 of FCR and feeling little apprehensive but reassured I will be monitored very closely. Xx

9 Replies

  • Louij

    Firstly best of luck with round 2!

    Sorry to hear about your problems with round 1.

    I know all about rashes having been hospitalised with a similar problem during FCR

    The problem is sometimes the reaction between the drugs and it doesn't help if you are allergic to penicillin based antibiotics ( join the club).

    Make sure you take your temperature regularly just in case of infection anything over 37.5 and contact your team immediately.

    Hope all goes well!


  • Thank you. It's reassuring to know that it's not just myself having these problems and hopefully this will be a lot easier. Xx

  • Good luck Louiej

    Hope all goes well from here on in.


  • Sending massive best wishes Louie. You've had a rough start but hope it's plain sailing from now on.

    Best wishes,


  • Louiej, I sincerely hope round 2 and subsequent rounds go a lot easier. FCR is not always the easiest of treatment but does give the best remissions. Hang in there if you can. Unfortunately for me i had to change to BR due to issues . Usually the accompanying medicines cause the rash and can be eliminated one by one to stop the itching. It is horrible (we all know and sympathise). Drink as much water as you can tolerate and always report all symptoms to the doctors. It's vital.

    My very best wishes.


  • Good luck. In our experience the first was the worst. But brilliant results and wish all the best for you.

  • Thank you.xx

  • Hope the following rounds are easier for you, good luck, Terry

  • Thank you xx

You may also like...